The Diabetes Forum Support Community For Diabetics Online banner

1 - 20 of 20 Posts

·
Registered
Joined
·
30 Posts
Discussion Starter #1
Hey guys. I have had some numbness in my feet and lower legs over the past couple days. Its the left leg more than the right. It's not just that my leg is asleep but is better when I get up and walk around.

I know it sounds like neropathy, but I didn't have it before I was diagnosed and have been pretty good with controlling my numbers since. Four months ago I was diagnosed with an A1c of 10.3 and now it's 6.0. Usually morning numbers are just under or just over 100. Occasionaly if I over do it at dinner they can be as high as 115. But not usually.

I ride a road bike and of course that can be the source of some nerve/back issues. But because of the heat haven't ridden in a couple of weeks.

It may be something unrelated, like a pitched nerve or the like. But it sure makes me nervous.

My understanding is that with control I shouldn't see neropathy issues. Am I off base here?

I take 1000mg of met, 20mg of Crestor, lisinopril and aspirin.

Any help wild be appreciated.

Shane.
 

·
Registered
Joined
·
36 Posts
I was diagnosed with an A1c of 6.0 and had numbness in my feet and lower legs. When I lowered my bg, it went away so it looks to me like neuropathy can happen even when the bg is fairly low.
 

·
Registered
Joined
·
16 Posts
Shane,

Please excuse me if I am being out of order here, but it sounds like you have a genuine anxiety about your diabetes and neuropathy. Since you're under the care of a doc (I assume you get your RXs legally!), just make an appointment and have him answer all of your diagnosis questions with both his expertise and knowledge about your case. I know that we guys have a tendency to avoid the white coats, but everything with diabetes care is staying on top of things -- even if it is scary.

My diabetes was uncontrolled/undiagnosed for quite a while, and I have most likely a case of permanent neuropathy much worse than what you describe (assuming that is even what your issue is). Just go to the doc and have him/her check you out. You don't want one of us to tell you "oh, no, doesn't sound like it to me" just to give you false comfort. Let your doctor sort out the reality -- especially since this has just started and is likely reversible whatever it is!

Let us know...
 

·
Registered
Joined
·
3,861 Posts
Hi there! Please have a doc check out your sciatic nerve. It can get pinched and cause problems. It doesn't sound like neuropathy to me (but I don't even play a doctor on TV), that usually comes on slowly as far as I've heard. Good luck and tell us what the doc says!
 

·
Registered
Joined
·
30 Posts
Discussion Starter #6
Thanks guys, I have a doctors appointment next week. I may try to see if I can move that up to this week. abinkleysf, you are right on in several ways.

And to answer the question. I have been on Crestor for 3 months now... any issues with it would have already surfaced no?

There is no numbness, I really stated that wrong. I have feeling, its just a tingling, sometimes it goes away.

Thanks again,
Shane
 

·
WHAT, I got D
Joined
·
3,849 Posts
What side do you carry your wallet on, right or left. My nerve got so irritated by my wallet I had to stand to watch TV for several days. Of course I had a George Castanza wallet for a long time.
 

·
Registered
Joined
·
30 Posts
Discussion Starter #8
Tingling has turned into a dull ache moving throughout my legs. A muscle ache.

Saw the doc today... he says knock off the Crestor for two weeks. He's 80% sure that's the issue. We'll see what happens. Hopefully it clears up the sore spot in my back as well.

Thanks again folks!

Shane
 

·
Registered
Joined
·
24,394 Posts
It's a great relief to hear your doc has taken you off Crestor! Don't even go back on a statin of any kind - they cause much more harm than they ever help.
 

·
Registered
Joined
·
4,368 Posts
I had muscle pain with statins. It probably took 3 or 4 weeks for it to subside after I stopped. I also had terrible leg swelling with it. if it continues I would check out scatic and back issues.
 

·
Registered
Joined
·
30 Posts
Discussion Starter #11
I had muscle pain with statins. It probably took 3 or 4 weeks for it to subside after I stopped. I also had terrible leg swelling with it. if it continues I would check out scatic and back issues.
Thanks Jwags... I will. How long were you on the meds before the pain started?
 

·
Registered
Joined
·
4 Posts
shaneb said:
Thanks Jwags... I will. How long were you on the meds before the pain started?
I had terrible leg cramps with statins. I was on them for a while before the cramps started. The Dr put me on them as a precaution because I has diabetes. I thought that was stupid but I took them. When the leg cramps started I asked to stop the statins and was told the cramps where not connected to the meds. When I got leg cramps in my thigh mussels I quit the statins and the cramps went away. I then changed docs.
 

·
Super Moderator
Joined
·
6,161 Posts
doc said immediately to stop the crestor... that fixed it.
If we were keeping a log of the number of people who experienced these (and other) side effects from statins, it would be one long excel spreadsheet.

Glad all's okay now.
 

·
Registered
Joined
·
30 Posts
Discussion Starter #16
If we were keeping a log of the number of people who experienced these (and other) side effects from statins, it would be one long excel spreadsheet.

Glad all's okay now.
The strange thing... to me anyway... is that it took being on the drug 4 months before he pain started.
 

·
Super Moderator
Joined
·
6,161 Posts
Some are on statins for years before the side effects become apparent. I don't think anyone can become complacent taking statins.
 
P

·
Guest
Joined
·
0 Posts
Hey guys. I have had some numbness in my feet and lower legs over the past couple days. Its the left leg more than the right. It's not just that my leg is asleep but is better when I get up and walk around.

I know it sounds like neropathy, but I didn't have it before I was diagnosed and have been pretty good with controlling my numbers since. Four months ago I was diagnosed with an A1c of 10.3 and now it's 6.0. Usually morning numbers are just under or just over 100. Occasionaly if I over do it at dinner they can be as high as 115. But not usually.

Shane.
I was having the same problem right after I was diagnosed. Even though I had great glucose control (A1C around 5.6-5.7) it kept getting worse.
Then I read a study that said that up to 75% of diabetics have a Thiamin (Vit B1) deficiency.
Numbness in the extremities is one of the early symptoms of Thiamin deficiency and I'm pretty sure it frequently gets overlooked in diabetics.

When you have diabetes doctors tend to blame EVERYTHING on diabetes and don't look for other causes. This is doubly true of thiamin deficiency because Doctors are still being taught that alcoholics are only the only people with thiamin deficiencies.

Also have the rest of your Vitamin B levels checked, diabetics are frequently deficient on B12 (which can also cause neuropathy) especially if you are taking Metformin.
 

·
Registered
Joined
·
1 Posts
Hey guys. I have had some numbness in my feet and lower legs over the past couple days. Its the left leg more than the right. It's not just that my leg is asleep but is better when I get up and walk around.

I know it sounds like neropathy, but I didn't have it before I was diagnosed and have been pretty good with controlling my numbers since. Four months ago I was diagnosed with an A1c of 10.3 and now it's 6.0. Usually morning numbers are just under or just over 100. Occasionaly if I over do it at dinner they can be as high as 115. But not usually.

I ride a road bike and of course that can be the source of some nerve/back issues. But because of the heat haven't ridden in a couple of weeks.

It may be something unrelated, like a pitched nerve or the like. But it sure makes me nervous.

My understanding is that with control I shouldn't see neropathy issues. Am I off base here?

I take 1000mg of met, 20mg of Crestor, lisinopril and aspirin.

Any help wild be appreciated.

Shane.
Hi Shane, I agree on what the other guys are saying in going to see the big boos (Doctor) I had somewhat the same feeling in my legs and I was on Lipitor 80mg, yes 80mg it messed me up big time, i could not get out of bed, the doctors in the hospital put me on it after my 6 baypass surgery. I am on the aspirin, humalog, lantis and i was on the lipitor but i am off of it, the doctor wants me to be off of it for a bit until its out of my system, its been 5 weeks now and i am a little better but it did a big number on me, the enzimes are all messed up because of the lipitor. Please, go to the doctor and see what the issue is.

Take care

fabio
 

·
Registered
Joined
·
24,394 Posts
Well fabio, I hope you'll resist all efforts to put you back on a statin of any kind. You may have had your cardiac plumbing rearranged, but it looks to me like they have ample proof that the statin causes issues of a different sort; issues that others here - including me - can corroborate.
 
1 - 20 of 20 Posts
Top